MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX35022UX
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a non tortuous, non calcified lesion exhibiting 85% stenosis located in the mid saphenous vein graft (svg). the device was inspected with no issues noted.Negative prep was performed with no issues noted.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used.It was reported that inflation difficulties occurred during stent deployment and the balloon did not inflate.It was stated that the coronary wire was bent proximally at the tail end and there were issues loading the stent over the bent wire.After the stent was placed over the wire inflation difficulties occurred.The stent was removed easily.Another stent was used to complete the procedure.The patient was reported to be alive with no injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: a kink was evident on the hypotube.Upon return, the stent was positioned on the balloon between the marker bands as per specificati ons.No deformation evident to the stent.The balloon failed negative prep.An attempt was made to inflate the balloon to 12 atm, the stent deployed however the balloon failed to maintain pressure.On pressurisation of the device, liquid was observed exiting the distal tip and exchange joint, suggesting a leak on the inner member.The outer shaft was removed.Upon visual inspection, a tear was observed on the inner member, proximal to the proximal marker band.The inner shaft material was protruding outwards at the leak site in a proximal direction.The inner shaft material was jagged and uneven at the tear site.A kink was evident on the inner member at the location of the tear.No deformation evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.No other deformation evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the coronary wire was a non-medtronic device used with a medtronic 4.0 spider embolic protection device.There was zero inflation of the stent balloon.The same inflation device was used successfully with other devices.It was suspected that there was a possible hole in the balloon.During the procedure the spider protection device was placed distally to the lesion.It was deployed and used when removing the sheath, and the stents and balloons were loaded over the spider wire.There is no complaint against the spider device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review and remediation for capa 564121 per d00916038.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14013063
Report Number9612164-2022-01323
Device Sequence Number5229908
Product Code NIQ
UDI-Device Identifier00643169557093
UDI-Public00643169557093
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2024
Device Model NumberRONYX35022UX
Device Catalogue NumberRONYX35022UX
Device Lot Number0010940501
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer04/14/2022
06/14/2022
02/27/2024
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/25/2022
06/16/2022
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown